Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 2, 2006, 8:19 PM EST for Emanuel County, Jefferson County, Georgia. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 8:19 PM EST (01:19 UTC)
- Expired
- Jan 2, 2006, 9:00 PM EST
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Emanuel County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 8:40 PM EST | TORNADO | 2 S Summertown, GA | F1 TORNADO WITH A PATH OF 12 MILES LONG AND A QUARTER OF A MILE WIDE. |
| Jan 2, 8:50 PM EST | TSTM WND DMG | 1 S Wadley, GA | STATE PATROL REPORTED TREES DOWN ON US HWY. 1 |
| Jan 2, 8:50 PM EST | TSTM WND DMG | 5 Nne Kite, GA | STATE PATROL REPORTED TREES DOWN. |
| Jan 2, 8:50 PM EST | TSTM WND DMG | 5 W Summertown, GA | STATE PATROL REPORTED TREES DOWN ON US HWY. 1 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:58 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 030119 SVRFFC GAC107-163-030200- /O.NEW.KFFC.SV.W.0020.060103T0119Z-060103T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 819 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EMANUEL COUNTY IN EAST CENTRAL GEORGIA JEFFERSON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 900 PM EST * AT 817 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF BLUNDALE...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADLEY AND MODOC. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3289 8254 3270 8249 3258 8209 3280 8202 $$ TDP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 5:55 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 2, 5:55 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EST MON JAN 2 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) STRONG UPPER LEVEL LOW LIFTING NORTHEAST THIS EVENING WITH STRONG DRYING OCCURRING IN THE MID LEVELS OF THE ATMOSPHERE. ALTHOUGH LAPSE RATES HAVE STEEPENED SIGNIFICANTLY AND BREAKING CLOUDS HAVE ALLOWED VERY GOOD SURFACE WARMING ACROSS EASTERN ALABAMA AND WESTERN GEORGIA...THERE HAS NOT BEEN MUCH OF ANY CONVECTION BREAKING OUT ACROSS THE REGION BEHIND THE CONVECTIVE SYSTEM FROM EARLIER TODAY. CANNOT RULE OUT ISOLATED TO SCATTERED EVENING CONVECTION BUT THE THREAT SHOULD BE SHUTTING DOWN ACROSS THE ENTIRE FORECAST AREA BY 06Z. CLEARING SKIES AND DECREASING LOW LEVEL MOISTURE SHOULD ALLOW TEMPERATURES TO FALL INTO THE 40S ACROSS THE AREA TONIGHT. TUESDAY SHOULD REMAIN MILD WITH ONLY WEAK COLD ADVECTION BEHIND THIS FRONT. CLEAR SKIES AND DRY AIR TUESDAY NIGHT WILL PRODUCE GOOD RADIATIONAL COOLING CONDITIONS. HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS ARE REPORTING WINDS GUSTING UP NEAR 30 MPH THIS AFTERNOON. THIS MATCHES UP WITH THE STRONG 850MB WINDS OUT AHEAD OF THE UPPER TROUGH. THIS SHOULD CONTINUE INTO THE EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. MOST AREAS EXCEPT THE HIGHEST RIDGES AND PEAKS SHOULD REMAIN BELOW WIND ADVISORY OR HIGH WIND WARNING LEVELS. .LONG TERM...(THURSDAY THROUGH MONDAY) HAVE KEPT THE EXTENDED FORECAST DRY THROUGH DAY SEVEN. WE DO GET A SERIES OF WEAK UPPER TROUGHS AND ASSOCIATED COLD FRONTS THROUGH THE AREA...BUT THE MODELS SHOW VERY LITTLE MOISTURE FOR THEM TO WORK WITH. BY THE END OF THE WEEK THE PROGRESSIVE UPPER LEVEL PATTERN WE HAVE HAD THE PAST SEVERAL DAYS BECOMES AT LEAST TEMPORARILY MORE STATIC AS A LARGE RIDGE BUILDS IN THE WEST ANCHORING A FAIRLY DEEP TROUGH ALONG THE EAST COAST. THE TROUGH AXIS REMAINS EAST OF GEORGIA KEEPING US IN A PRETTY STRONG NORTHWEST FLOW SITUATION. THIS WILL ALLOW TEMPERATURES TO FALL BACK TO MORE SEASONAL LEVELS THAN WE HAVE BEEN EXPERIENCING. && .AVIATION... WARM FRONT LIFTING NORTHWARD THROUGH ATL...AND COLDFRONT EXTENDS FROM NE AL TO THE MOB. FRONT TO PUSH EAST OF ATL BTN 00Z AND 03Z. CEILINGS GENERALLY 1-3 THSD FT WITH SCATTERED AREAS OF CEILING AOB 1 THSD FT AND VSBYS GENERALLY ABV 7 MILES. AFT 00Z EXPECT TO SEE CEILINGS AND VSBYS REMAIN VFR THROUGH 10Z WHEN DIMINISHED WINDS TO ALLOW DEVELOPMENT OF EARLY MORNING FOG. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 45 57 40 64 / 20 5 0 10 ATHENS 45 60 39 65 / 30 10 0 10 GAINESVILLE 44 56 40 61 / 30 10 0 10 ROME 44 58 37 64 / 20 5 0 10 COLUMBUS 47 64 41 68 / 20 5 0 10 MACON 47 64 36 65 / 30 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jan 2, 6:00 AM EST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST MON JAN 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...NUMEROUS SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A POWERFUL STORM SYSTEM WILL APPROACH THE SOUTHEASTERN U.S. TODAY BRINGING VERY WARM AND MOIST AIR TO MUCH OF GEORGIA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AS A WARM FRONT LIFTS NORTH. BY MIDDAY...SHOWERS WILL DECREASE IN COVERAGE BUT INSTABILITY WILL INCREASE ALLOWING FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .PRIMARY HAZARD... LARGE HAIL...GUSTY WINDS AND TORNADOES WILL BE POSSIBLE WITH SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING. .DISCUSSION... WIDESPREAD ELEVATED SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE LATE THIS MORNING. HOWEVER...INSTABILITY WILL INCREASE THIS AFTERNOON AS BREAKS IN THE CLOUDS DEVELOP AND TEMPERATURES RISE INTO THE 60S AND LOWER 70S. CAPE VALUES THIS AFTERNOON WILL REACH NEAR 2000 ACROSS PARTS OF CENTRAL GEORGIA AND BETWEEN 500 AND 1000 OVER NORTHEAST GEORGIA. 0 TO 1 KM STORM RELATIVE HELICITY VALUES WILL RANGE BETWEEN 100 AND 150 ACROSS MUCH OF THE AREA. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY ACROSS CENTRAL GEORGIA. ACROSS NORTHEAST GEORGIA...INSTABILITY SHOULD BE LOW ENOUGH TO LIMIT THE DEVELOPMENT OF TORNADOES TODAY AND TONIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER INCLUDING TORNADOES WILL BE BETWEEN NOON AND 6PM ACROSS WESTERN GEORGIA AND BETWEEN 3 PM AND 9 PM ACROSS EASTERN GEORGIA...MAINLY SOUTH OF A COLUMBUS TO ATHENS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRY AND MORE STABLE AIRMASS WILL PUSH INTO GEORGIA TUESDAY ENDING ANY CHANCE FOR THUNDERSTORMS OR OTHER HAZARDOUS WEATHER. SOME RAIN WILL BE POSSIBLE WEDNESDAY AND AGAIN ON FRIDAY...BUT NO THUNDERSTORMS ARE EXPECTED. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR WESTERN GEORGIA BETWEEN 9 AM AND 6PM...AND FROM NOON TO 9PM ACROSS EASTERN GEORGIA. ALL PREPAREDNESS ACTIVITIES SHOULD BE RUSHED TO COMPLETION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. SNELSON
In the hours before
Local storm report, Jan 2, 7:22 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL MORROW 33.58N 84.34W
01/02/2006 1.00 INCH CLAYTON GA PUBLIC
0515 PM HAIL COLLEGE PARK 33.64N 84.46W
01/02/2006 0.75 INCH FULTON GA PUBLIC
0515 PM TSTM WND DMG COLLEGE PARK 33.64N 84.46W
01/02/2006 FULTON GA PUBLIC
NUMEROUS TREES DOWN
0545 PM HAIL GRIFFIN 33.24N 84.27W
01/02/2006 1.00 INCH SPALDING GA PUBLIC
0545 PM HAIL GRIFFIN 33.24N 84.27W
01/02/2006 1.00 INCH SPALDING GA PUBLIC
0600 PM HAIL MOLENA 33.01N 84.50W
01/02/2006 1.75 INCH PIKE GA PUBLIC
&&
EASpecial weather statement, Jan 2, 7:30 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EST MON JAN 2 2006 GAZ072-030100- 730 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN JONES COUNTY UNTIL 800 PM EST... AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAYSIDE...MOVING EAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR GRAY. SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS.
Special weather statement, Jan 2, 7:31 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 731 PM EST MON JAN 2 2006 GAZ061-062-075-076-030115- 731 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 815 PM EST... AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF CEDAR ROCK TO MITCHELL...MOVING EAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTIES BY 815 PM EST. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. TDP
Local storm report, Jan 2, 7:47 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MARIETTA 33.95N 84.54W
01/02/2006 0.75 INCH COBB GA PUBLIC
0520 PM HAIL PEACHTREE CITY 33.39N 84.57W
01/02/2006 0.88 INCH FAYETTE GA PUBLIC
0707 PM TSTM WND DMG 4 NW GRAY 33.05N 83.58W
01/02/2006 JONES GA AMATEUR RADIO
2 HOMES DESTROYED OFF WHEELER ROAD.
0714 PM HAIL 4 NW MCINTYRE 32.89N 83.24W
01/02/2006 1.00 INCH WILKINSON GA PUBLIC
0740 PM HAIL SANDERSVILLE 32.98N 82.81W
01/02/2006 1.00 INCH WASHINGTON GA EMERGENCY MNGR
&&
EASpecial weather statement, Jan 2, 7:57 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EST MON JAN 2 2006 GAZ072-073-030130- 757 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN JONES AND BALDWIN COUNTIES UNTIL 830 PM EST... AT 751 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOUNTSVILLE...MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT AREAS BETWEEN BLOUNTSVILLE...WAYSIDE...HADDOCK AND MILLEDGEVILLE.
Local storm report, Jan 2, 8:01 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL LAWRENCEVILLE 33.95N 83.99W
01/02/2006 1.00 INCH GWINNETT GA PUBLIC
0645 PM HAIL FORSYTH 33.03N 83.94W
01/02/2006 0.75 INCH MONROE GA LAW ENFORCEMENT
&&
EAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:00 PM EST | Tornado Warning | FFC | Baldwin, Washington | 45 min |
| Jan 2, 7:28 PM EST | Tornado Warning | FFC | Wilkinson | 32 min |
| Jan 2, 7:44 PM EST | Tornado Warning | FFC | Johnson, Washington | 46 min |
| Jan 2, 7:58 PM EST | Severe Thunderstorm Warning | FFC | Wilkinson | 32 min |
| Jan 2, 8:10 PM EST | Severe Thunderstorm Warning | FFC | Baldwin | 30 min |
| Jan 2, 8:29 PM EST | Tornado Warning | FFC | Emanuel, Johnson | 46 min |
| Jan 2, 10:09 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Hall, Jackson, Lumpkin and 3 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.